MAUDE Adverse Event Report: KARL STORZ SE & CO. KG LIGHT CABLE ASSEMBLY, 4.8 MM X 3000MM

KARL STORZ SE & CO. KG LIGHT CABLE ASSEMBLY, 4.8 MM X 3000MM
Model Number 495NE
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Superficial (First Degree) Burn (2685); Patient Problem/Medical Problem (2688)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although it was reported by the facility being noted by the surgical team the patient had received a superficial burn approximately one inch in diameter, that appeared to most likely arise from the light source cord resting on the patient's abdomen, our ifu warns against resting of the light cable on the patient or drape.The facility has responded stating they used the wrong size of light cable with the size of the telescope.The customer does not know the manufacturing code, and will not return the cable for further evaluation.
 
Event or Problem Description
Per medwatch report 2200710000-2020-8042, at the end of a laparoscopic cholecystectomy when the or lights were turned on, it was noted by the surgical team the patient had received a superficial burn approximately one inch in diameter that appeared to most likely arise from the light source cord resting on the patient's abdomen.The light source cord at the telescope connection site intra op felt very hot to touch at the end of the procedure.The patients skin inured site/area was cleaned, bacitracin ointment applied, followed by adaptic, and dry sterile dressing.

Brand Name
LIGHT CABLE ASSEMBLY, 4.8 MM X 3000MM
Common Device Name
LIGHT CABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen
GM 
MDR Report Key10945159
Report Number9610617-2020-00138
Device Sequence Number558926
Product Code FCW
UDI-Device Identifier04048551168905
UDI-Public4048551168905
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number495NE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2020
Initial Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Patient Weight125